Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online
Ask a Dentist   »  

Frequently get mouth ulcers. What medicine should I take?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions

I frequently get mouth ulcers. This time it is severe. Its like small cracks on the tounge, and red spots above tounge. Its there for 3 days and iam not able to have food properly. Please advice. I have not gone to doctor nor taken any medicine.
Posted Fri, 18 Jan 2013 in Dental Health
Answered by Dr. R.A. Singh 58 minutes later
Thanks for writing your query.

I would like to know more information about-
1. Are you taking some medicines like antibiotics?
2. How is your stool or bowel movements?
3. Are you having fever also or rash in other parts of the body?

Few important cause of recurrent mouth ulcers are recurrent trauma by some sharp tooth, injury due to drinking hot drinks, deficiency of Vitamin B/Folate food allergy.
It can be also due to sensitivity to Sodium Lauryl Sulfate found in many brands of toothpaste. Some diseases can also cause mouth ulcers. Abnormal bowel movements can also contribute towards mouth ulcers.

You can take Vitamin B complex/Folate preparation. Local application of Benzocaine gel on the ulcers about half an hour before meals will decrease the pain during eating food.
Local application of Kenocort oral ointment after meals will help to heal the ulcers.

You should consult Dental/Oral specialist for examination and take medicines under medical supervision only.

I hope this is helpful to you. If you have any doubts, I will be happy to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor